I would like to share my story as well. I have been dealing with uveitis for appox 18 yrs. At first we were just using the pred forte drops and homatropine. The flare-ups would affect either one eye or the other or both. This went on for many years, off and on. I have been through the complete work-up to find the source. I have had these work-ups numerous time. All came back normal. So cause is unknown. Yes pain, blurred vision, floaters, extreme sensitivity to light. The works. I have also been diagnosed with Post Polio Syndrome, but told there is no correlation with the uveitis. In January 2008, I fell on the way in to work and hit my head hard on the cement. I went to emergency and had a ct scan everything was fine. I did sprane my back and neck, but all was well with my head. Thank God. However, 2 weeks after, my uveitis began to flare up again mostly in my right eye. I went to my opthomologist, we began the predforte and homatropine. This was on Monday. By Wednesday, my eyes were no better, in fact I felt as though the drops were not even penetrating my eye. It almost seemed as though a Vail was covering my eye. Yes that was the case. She said the iritis cells formed a Vail over my eye. She started me on oral prednisone. First day 6 pill then 5 and so on. The flare up started going away. But by the time I was down to 3 a day the flare-up came back full force. She then referred me to a retina specialist. He then put me on 60 mgs of prednisone. We worked down to 5mgs after a couple of months but hello again flare-up. Back to 80 mgs of prednisone. Tapering down 40 to 20 to 10. Still some iritis cells visible. Now back up to 20mgs of prednisone. I have had numerous photos and ultrsounds of my eyes with the dye as well. A very uncomfortable experience. I literaly cried the first time I had those photos done, because of the pain. This started 7 months ago to no avail. I am now starting on Methotrexate, this is to help with the inflammation and take the place of the prednisone. I have read about the methotrexate and the side affects are not pretty, but neither is long term use of prednisone. So my story is really still going on, I hope to end this someday. In the mean time my vision has already been affected by the numerous flare-ups and complications that come with this issue.
Hopefully we will find the cure to this. My vision is very important as everyone else. My right eye is 20/200 my left eye 20/30. At least I have one pretty good eye. Reading is not fun for me either. I hate reading. I actually feel nauseous if I read too much and get bad headaches.
Well everyone Take care and Good luck and God Bless
Click here to listen to
Uveitis and Steroid-Sparing Therapy
Presented by C. Stephen Foster, MD, FACS, FACR
Audio-Digest Ophthalmology Volume 56, Issue 15
Click on the Register link
In the email you receive, click on the change password link.
Change your password